Skip to Main Content

Proceedings of the American Mathematical Society

Published by the American Mathematical Society, the Proceedings of the American Mathematical Society (PROC) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6826 (online) ISSN 0002-9939 (print)

The 2020 MCQ for Proceedings of the American Mathematical Society is 0.85.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

New bounds for the extreme zeros of Jacobi polynomials
HTML articles powered by AMS MathViewer

by Geno Nikolov PDF
Proc. Amer. Math. Soc. 147 (2019), 1541-1550 Request permission

Abstract:

We apply the Euler–Rayleigh method to the Jacobi and, in particular, the Gegenbauer polynomials, represented as hypergeometric functions, to prove new bounds for the extreme zeroes of these polynomials. Our bounds are shown to either reproduce or improve some of the recent results obtained by other authors.
References
Similar Articles
  • Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 33C45, 42C05
  • Retrieve articles in all journals with MSC (2010): 33C45, 42C05
Additional Information
  • Geno Nikolov
  • Affiliation: Faculty of Mathematics and Informatics, Sofia University “St. Kliment Ohridski”, 5 James Bourchier Boulevard, 1164 Sofia, Bulgaria
  • MR Author ID: 131505
  • ORCID: 0000-0001-5608-2488
  • Email: geno@fmi.uni-sofia.bg
  • Received by editor(s): July 6, 2018
  • Published electronically: January 8, 2019
  • Additional Notes: This research was supported by the Bulgarian National Research Fund through Contract DN 02/14 and by the Sofia University Research Fund through Contract 80-10-139.
  • Communicated by: Mourad Ismail
  • © Copyright 2019 American Mathematical Society
  • Journal: Proc. Amer. Math. Soc. 147 (2019), 1541-1550
  • MSC (2010): Primary 33C45; Secondary 42C05
  • DOI: https://doi.org/10.1090/proc/14370
  • MathSciNet review: 3910419